Alert archive / Illinois / Flash Flood Watches in 2016
Flash Flood Watch 3, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood watch at Jul 2, 2016, 3:17 AM CDT for 22 counties in Illinois. It took effect at Jul 3, 2016, 1:00 AM CDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2016, 3:17 AM CDT (08:17 UTC)
- In effect from
- Jul 3, 2016, 1:00 AM CDT
- Expired
- Jul 4, 2016, 10:24 AM CDT
- In force
- 33 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- None
All 22 counties
Cass County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Lawrence County, IL, Mason County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 78 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1883 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
972 WGUS63 KILX 020817 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 317 AM CDT SAT JUL 2 2016 ...FLASH FLOODING POSSIBLE OVERNIGHT INTO SUNDAY NIGHT IN WEST CENTRAL ILLINOIS... .WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE EXPECTED FROM OVERNIGHT THROUGH SUNDAY NIGHT ACROSS WEST CENTRAL ILLINOIS. RAINFALL AMOUNTS OF 2 TO 3 INCHES IS LIKELY WITH LOCALLY 3 TO 4 INCH AMOUNTS POSSIBLE. THIS RAIN FALLING ON HARD GROUND MAY PRODUCE FLASH FLOODING WHERE STRONGER STORMS OCCUR. PEOPLE CAMPING ALONG RIVERS...STREAMS AND LOW LYING AREAS SHOULD BE ESPECIALLY ALERT TO THE POTENTIAL FOR FLASH FLOODING. ILZ036-040-041-047>052-022100- /O.NEW.KILX.FF.A.0003.160703T0600Z-160704T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FULTON-SCHUYLER-MASON-CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN- INCLUDING THE CITIES OF...CANTON...RUSHVILLE...HAVANA... BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE 317 AM CDT SAT JUL 2 2016 ...FLASH FLOOD WATCH IN EFFECT FROM OVERNIGHT THROUGH SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CHRISTIAN...MASON...MENARD AND SANGAMON. IN WEST CENTRAL ILLINOIS...CASS...FULTON...MORGAN...SCHUYLER AND SCOTT. * FROM OVERNIGHT THROUGH SUNDAY NIGHT * HEAVY RAINFALL FROM THUNDERSTORMS ARE EXPECTED ACROSS THE WATCH AREA. WIDESPREAD 2 TO 3 INCHES OF RAIN IS LIKELY AND THERE IS THE POTENTIAL FOR LOCALLY 3 TO 4 INCH AMOUNTS. * PEOPLE CAMPING ALONG RIVERS...STREAMS AND LOW LYING AREAS SHOULD BE ESPECIALLY ALERT TO THE POTENTIAL FOR FLASH FLOODING...WATER RUNNING OVER ROADWAYS AND WASHED OUT ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION ESPECIALLY AT NIGHT. YOU SHOULD KEEP INFORMED AND BE PREPARED TO TAKE ACTION SHOULD A FLASH FLOOD WARNING BE ISSUED. && $$ 07
8 follow-up statements
827 WGUS63 KILX 022010 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 310 PM CDT SAT JUL 2 2016 ILZ036-040-041-047>052-030500- /O.CON.KILX.FF.A.0003.160703T0600Z-160704T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FULTON-SCHUYLER-MASON-CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN- INCLUDING THE CITIES OF...CANTON...RUSHVILLE...HAVANA... BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE 310 PM CDT SAT JUL 2 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 AM CDT SUNDAY THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS... INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS... CHRISTIAN...MASON...MENARD AND SANGAMON. IN WEST CENTRAL ILLINOIS...CASS...FULTON...MORGAN...SCHUYLER AND SCOTT. * FROM 1 AM CDT SUNDAY THROUGH MONDAY MORNING * HEAVY RAINFALL FROM THUNDERSTORMS ARE EXPECTED ACROSS THE WATCH AREA. WIDESPREAD 2 TO 3 INCHES OF RAIN IS LIKELY AND THERE IS THE POTENTIAL FOR LOCALLY 3 TO 4 INCH AMOUNTS. * PEOPLE ALONG RIVERS AND STREAMS...AND IN LOW LYING AREAS SHOULD BE ALERT TO THE POTENTIAL FOR FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION ESPECIALLY AT NIGHT. YOU SHOULD KEEP INFORMED AND BE PREPARED TO TAKE ACTION SHOULD A FLASH FLOOD WARNING BE ISSUED. && $$
470 WGUS63 KILX 030257 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 957 PM CDT SAT JUL 2 2016 ILZ036-040-041-030400- /O.CAN.KILX.FF.A.0003.160703T0600Z-160704T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FULTON-SCHUYLER-MASON- INCLUDING THE CITIES OF...CANTON...RUSHVILLE...HAVANA 957 PM CDT SAT JUL 2 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS HAS BEEN CANCELLED. NEW MODEL DATA SUGGESTS THAT THE HEAVIEST RAINFALL AXIS HAS SHIFTED SOUTH. THEREFORE FULTON...SCHUYLER AND MASON COUNTIES HAVE BEEN REMOVED FROM THE WATCH. $$ ILZ047>052-031000- /O.CON.KILX.FF.A.0003.160703T0600Z-160704T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN- INCLUDING THE CITIES OF...BEARDSTOWN...PETERSBURG...WINCHESTER... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE 957 PM CDT SAT JUL 2 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 AM CDT SUNDAY THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS... INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS... CHRISTIAN...MENARD AND SANGAMON. IN WEST CENTRAL ILLINOIS... CASS...MORGAN AND SCOTT. * FROM 1 AM CDT SUNDAY THROUGH MONDAY MORNING * HEAVY RAINFALL FROM THUNDERSTORMS ARE EXPECTED ACROSS THE WATCH AREA. WIDESPREAD 2 TO 3 INCHES OF RAIN IS LIKELY AND THERE IS THE POTENTIAL FOR LOCALLY 3 TO 4 INCH AMOUNTS. * PEOPLE ALONG RIVERS AND STREAMS...AND IN LOW LYING AREAS SHOULD BE ALERT TO THE POTENTIAL FOR FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION ESPECIALLY AT NIGHT. YOU SHOULD KEEP INFORMED AND BE PREPARED TO TAKE ACTION SHOULD A FLASH FLOOD WARNING BE ISSUED. && $$ AUTEN
522 WGUS63 KILX 030819 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 319 AM CDT SUN JUL 3 2016 ...FLASH FLOOD WATCH THROUGH TONIGHT... ILZ054>057-061>063-066>068-071>073-032100- /O.EXA.KILX.FF.A.0003.000000T0000Z-160704T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM- JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...SULLIVAN...TUSCOLA...CHARLESTON... MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL...EFFINGHAM... NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE 319 AM CDT SUN JUL 3 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH 7 AM CDT MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL ILLINOIS... EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...MOULTRIE AND SHELBY. IN EAST CENTRAL ILLINOIS... CLARK...COLES...CRAWFORD...CUMBERLAND...DOUGLAS AND EDGAR. IN SOUTH CENTRAL ILLINOIS...CLAY AND EFFINGHAM. IN SOUTHEAST ILLINOIS...JASPER...LAWRENCE AND RICHLAND. * THROUGH 7 AM CDT MONDAY MORNING * HEAVY RAINFALL FROM OCCASIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE WATCH AREA. WIDESPREAD 2 TO 3 INCHES OF RAIN IS LIKELY AND THERE IS THE POTENTIAL FOR LOCALLY AROUND 4 INCH AMOUNTS. THE HEAVIEST RAINS WILL OCCUR TODAY AND THIS EVENING ESPECIALLY ALONG AND SOUTH OF A TAYLORVILLE TO CHARLESTON TO PARIS LINE. * PEOPLE ALONG RIVERS AND STREAMS...AND IN LOW LYING AREAS SHOULD BE ALERT TO THE POTENTIAL FOR FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION ESPECIALLY AT NIGHT. YOU SHOULD KEEP INFORMED AND BE PREPARED TO TAKE ACTION SHOULD A FLASH FLOOD WARNING BE ISSUED. && $$ ILZ047>052-032100- /O.CON.KILX.FF.A.0003.000000T0000Z-160704T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN- INCLUDING THE CITIES OF...BEARDSTOWN...PETERSBURG...WINCHESTER... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE 319 AM CDT SUN JUL 3 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 7 AM CDT MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS... INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS... CHRISTIAN...MENARD AND SANGAMON. IN WEST CENTRAL ILLINOIS... CASS...MORGAN AND SCOTT. * THROUGH 7 AM CDT MONDAY MORNING * HEAVY RAINFALL FROM OCCASIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE WATCH AREA. WIDESPREAD 2 TO 3 INCHES OF RAIN IS LIKELY AND THERE IS THE POTENTIAL FOR LOCALLY 3 TO 4 INCH AMOUNTS ESPECIALLY SOUTH OF I-72. * PEOPLE ALONG RIVERS AND STREAMS...AND IN LOW LYING AREAS SHOULD BE ALERT TO THE POTENTIAL FOR FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION ESPECIALLY AT NIGHT. YOU SHOULD KEEP INFORMED AND BE PREPARED TO TAKE ACTION SHOULD A FLASH FLOOD WARNING BE ISSUED. && $$ 07
678 WGUS63 KILX 032015 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 315 PM CDT SUN JUL 3 2016 ...FLASH FLOOD WATCH THROUGH TONIGHT... ILZ047>051-055-032115- /O.CAN.KILX.FF.A.0003.000000T0000Z-160704T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CASS-MENARD-SCOTT-MORGAN-SANGAMON-DOUGLAS- INCLUDING THE CITIES OF...BEARDSTOWN...PETERSBURG...WINCHESTER... JACKSONVILLE...SPRINGFIELD...TUSCOLA 315 PM CDT SUN JUL 3 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE THREAT FOR ADDITIONAL HEAVY RAINFALL HAS SHIFTED SOUTH OF THE AREA FOR TONIGHT...THUS THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ ILZ052-054-056-057-061>063-066>068-071>073-040500- /O.CON.KILX.FF.A.0003.000000T0000Z-160704T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHRISTIAN-MOULTRIE-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM- JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...TAYLORVILLE...SULLIVAN...CHARLESTON... MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL...EFFINGHAM... NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE 315 PM CDT SUN JUL 3 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CHRISTIAN...MOULTRIE AND SHELBY. IN EAST CENTRAL ILLINOIS...CLARK...COLES... CRAWFORD...CUMBERLAND AND EDGAR. IN SOUTH CENTRAL ILLINOIS... CLAY AND EFFINGHAM. IN SOUTHEAST ILLINOIS...JASPER...LAWRENCE AND RICHLAND. * THROUGH EARLY MONDAY MORNING. * OCCASIONAL SHOWERS ARE EXPECTED ACROSS THE WATCH AREA TONIGHT. ADDITIONAL RAINFALL AMOUNTS OF AROUND 1 INCH ARE POSSIBLE. * PEOPLE ALONG RIVERS AND STREAMS...AND IN LOW LYING AREAS SHOULD BE ALERT TO THE POTENTIAL FOR FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION ESPECIALLY AT NIGHT. YOU SHOULD KEEP INFORMED AND BE PREPARED TO TAKE ACTION SHOULD A FLASH FLOOD WARNING BE ISSUED. && $$
653 WGUS63 KILX 040500 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 1200 AM CDT MON JUL 4 2016 ...FLASH FLOOD WATCH THROUGH TONIGHT... ILZ052-054-056-057-061>063-066>068-071>073-041200- /O.CON.KILX.FF.A.0003.000000T0000Z-160704T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHRISTIAN-MOULTRIE-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM- JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...TAYLORVILLE...SULLIVAN...CHARLESTON... MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL...EFFINGHAM... NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE 1200 AM CDT MON JUL 4 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CHRISTIAN...MOULTRIE AND SHELBY. IN EAST CENTRAL ILLINOIS...CLARK...COLES... CRAWFORD...CUMBERLAND AND EDGAR. IN SOUTH CENTRAL ILLINOIS... CLAY AND EFFINGHAM. IN SOUTHEAST ILLINOIS...JASPER...LAWRENCE AND RICHLAND. * UNTIL 7 AM CDT MONDAY * OCCASIONAL SHOWERS ARE EXPECTED ACROSS THE WATCH AREA OVERNIGHT. ADDITIONAL RAINFALL AMOUNTS AROUND A HALF INCH WITH LOCALLY UP TO 1 INCH ARE POSSIBLE ESPECIALLY SOUTH OF I-70. * PEOPLE ALONG RIVERS AND STREAMS...AND IN LOW LYING AREAS SHOULD BE ALERT TO THE POTENTIAL FOR FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION ESPECIALLY AT NIGHT. YOU SHOULD KEEP INFORMED AND BE PREPARED TO TAKE ACTION SHOULD A FLASH FLOOD WARNING BE ISSUED. && $$ 07
212 WGUS63 KILX 040807 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 307 AM CDT MON JUL 4 2016 ILZ052-054-056-057-061>063-040915- /O.CAN.KILX.FF.A.0003.000000T0000Z-160704T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHRISTIAN-MOULTRIE-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- INCLUDING THE CITIES OF...TAYLORVILLE...SULLIVAN...CHARLESTON... MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL 307 AM CDT MON JUL 4 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS HAS BEEN CANCELLED. THE THREAT FOR ADDITIONAL WIDESPREAD HEAVY RAINFALL HAS ENDED ACROSS THE AREA. $$ ILZ066>068-071>073-041200- /O.CON.KILX.FF.A.0003.000000T0000Z-160704T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...NEWTON...ROBINSON...FLORA... OLNEY...LAWRENCEVILLE 307 AM CDT MON JUL 4 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL ILLINOIS...CRAWFORD. IN SOUTH CENTRAL ILLINOIS...CLAY AND EFFINGHAM. IN SOUTHEAST ILLINOIS...JASPER...LAWRENCE AND RICHLAND. * UNTIL 7 AM CDT THIS MORNING * OCCASIONAL SHOWERS ARE EXPECTED ACROSS THE WATCH AREA THIS MORNING. ADDITIONAL RAINFALL AMOUNTS AROUND A HALF INCH WITH LOCALLY UP TO 1 INCH ARE POSSIBLE ESPECIALLY SOUTH OF I-70. * PEOPLE ALONG RIVERS AND STREAMS...AND IN LOW LYING AREAS SHOULD BE ALERT TO THE POTENTIAL FOR FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION ESPECIALLY AT NIGHT. YOU SHOULD KEEP INFORMED AND BE PREPARED TO TAKE ACTION SHOULD A FLASH FLOOD WARNING BE ISSUED. && $$
905 WGUS63 KILX 040902 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 402 AM CDT MON JUL 4 2016 ILZ066>068-071>073-041715- /O.EXT.KILX.FF.A.0003.000000T0000Z-160704T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...NEWTON...ROBINSON...FLORA... OLNEY...LAWRENCEVILLE 402 AM CDT MON JUL 4 2016 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL ILLINOIS...CRAWFORD. IN SOUTH CENTRAL ILLINOIS...CLAY AND EFFINGHAM. IN SOUTHEAST ILLINOIS...JASPER...LAWRENCE AND RICHLAND. * UNTIL 1 PM CDT THIS AFTERNOON * ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL AFFECT EXTREME SOUTHEAST ILLINOIS THIS MORNING. ADDITIONAL RAINFALL AMOUNTS AROUND A HALF INCH WITH LOCALLY UP TO 1 INCH ARE POSSIBLE ESPECIALLY SOUTH OF I-70. * PEOPLE ALONG RIVERS AND STREAMS...AND IN LOW LYING AREAS SHOULD BE ALERT TO THE POTENTIAL FOR FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION ESPECIALLY AT NIGHT. YOU SHOULD KEEP INFORMED AND BE PREPARED TO TAKE ACTION SHOULD A FLASH FLOOD WARNING BE ISSUED. && $$
120 WGUS63 KILX 041524 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 1024 AM CDT MON JUL 4 2016 ...FLASH FLOOD WATCH IS CANCELLED... ILZ066>068-071>073-041630- /O.CAN.KILX.FF.A.0003.000000T0000Z-160704T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...NEWTON...ROBINSON...FLORA... OLNEY...LAWRENCEVILLE 1024 AM CDT MON JUL 4 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE THREAT FOR ADDITIONAL HEAVY RAINFALL HAS ENDED ACROSS SOUTHEAST ILLINOIS...THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood watch went out at Jul 1, 11:57 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 1, 11:57 PM CDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1157 PM CDT FRI JUL 1 2016 .UPDATE... Issued at 909 PM CDT Fri Jul 1 2016 Skies are mostly clear with some cirrus spilling into the area overnight. Winds are variable and temps should fall into the 50s as current forecast indicates. With forecast looks good at the moment, no update required at this time. && .SHORT TERM...(Tonight) ISSUED AT 258 PM CDT Fri Jul 1 2016 1024mb high centered over Minnesota will dominate the weather across central Illinois tonight. Scattered diurnal clouds this afternoon will dissipate toward sunset, followed by clear skies through the evening. High/mid clouds will gradually begin to increase from the southwest overnight, as a frontal boundary extending from southern Kansas to western Tennessee begins to shift back northward. Low temperatures will range from the lower 50s across the NE KILX CWA...to the upper 50s far southwest around Jacksonville. .LONG TERM...(Saturday through Friday) ISSUED AT 258 PM CDT Fri Jul 1 2016 Main forecast concern of the next several days revolves around precipitation chances/timing and heavy rainfall threat for the long holiday weekend. Saturday is still shaping up to be a pretty nice day across central and southeast Illinois. High pressure and the associated dry airmass will we slow to depart, and the richer/deeper moisture return does not really begin until Saturday night. Low rain chances will begin to spread in from the southwest by late in the day, but don't expect it to be much more than light rain or sprinkles. Strong WAA/isentropic lift will begin to overspread the area Saturday night ahead of a slow moving short wave coming out of the Plains. This should have showers/storms breaking out across much of the forecast area by morning. Forcing from the upper wave will keep precipitation chances going for much of Sunday, Sunday night, and early Monday. However, it still appears that most of the rain will have pulled away in time for Monday evening fireworks displays. Rainfall through the Saturday night-early Monday period still has the potential to be on the heavy side from time to time, with widespread precipitable water values around 2" for much of the period. However, will continue to hold off on any Flood Watches. The reasons for this include the relatively dry antecedent conditions across the forecast area, the extended period over which the rain will fall, and the significant model spread persisting with the heavy rain axis. However, the flood threat will need to be monitored as the system draws closer. After a period of cooler than normals days with clouds, rain, or northerly winds in the vicinity, warmer weather will build through the rest of the period as upper level heights rise. However, the developing ridging will be pretty flat, with periodic disturbances in our vicinity. This results in an extended period of low PoPs, despite the fact that the majority of the period should be dry. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1158 PM CDT Fri Jul 1 2016 High clouds are beginning to spread into the area and should be over all TAF sites in couple of hours. So will start all sites with broken cirrus shield. By morning, AC deck around 12kft will spread over the sites in advance of the next weather system. Then lower clouds will move into the area as warm air advection pcpn begins in the west and then advects to the east during the afternoon. SPI and DEC will have showers beginning in the afternoon and then diminishing to just VCSH in the evening. PIA/BMI/CMI will just see VCSH from late afternoon into the evening as the first wave should remain south of these sites. Additional showers with possible thunderstorms should arrive at all sites after 06z. Winds will be light northeast and then become easterly during the day and into the evening. && .ILX Watches/Warnings/Advisories... NONE. && UPDATE...Auten SHORT TERM...Barnes LONG TERM...Bak AVIATION...Auten
Hazardous weather outlook, Jul 1, 3:15 PM CDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 315 PM CDT FRI JUL 1 2016 ILZ027>031-036>038-021100- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 315 PM CDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WET WEATHER PATTERN WILL SET UP FOR THE UPCOMING HOLIDAY WEEKEND...WITH THUNDERSTORM CHANCES RETURNING LATE SATURDAY NIGHT THROUGH MONDAY. RAINFALL TOTALS WILL GENERALLY RANGE FROM 1 TO 2 INCHES ACROSS THE AREA...WITH LESSER AMOUNTS OF UNDER 1 INCH NORTH OF A GALESBURG TO MINONK LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. ILZ043>046-055-057-021100- CHAMPAIGN-DE WITT-DOUGLAS-EDGAR-PIATT-VERMILION- 315 PM CDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WET WEATHER PATTERN WILL SET UP FOR THE UPCOMING HOLIDAY WEEKEND...WITH THUNDERSTORM CHANCES RETURNING LATE SATURDAY NIGHT THROUGH MONDAY. RAINFALL TOTALS WILL GENERALLY RANGE FROM 2 TO 3 INCHES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. ILZ040>042-047>054-056-061>063-066>068-071>073-021100- CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM- JASPER-LAWRENCE-LOGAN-MACON-MASON-MENARD-MORGAN-MOULTRIE-RICHLAND- SANGAMON-SCHUYLER-SCOTT-SHELBY- 315 PM CDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS... SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WET WEATHER PATTERN WILL SET UP FOR THE UPCOMING HOLIDAY WEEKEND...WITH THUNDERSTORM CHANCES RETURNING SATURDAY AFTERNOON THROUGH MONDAY. RAINFALL TOTALS WILL GENERALLY RANGE FROM 2.5 TO 3.5 INCHES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. BARNES
Nearby
Flash Flood Watches in Illinois, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.